Periodic oscillation in curved duct flows

Liqiu Wang, Tianliang Yang

Research output: Journal article publicationJournal articleAcademic researchpeer-review

47 Citations (Scopus)

Abstract

We report the first experimental evidence and numerical prediction of fully developed periodic oscillation in curved duct flows. The oscillation is between symmetric/asymmetric 2-cell flows and symmetric/asymmetric 4-cell flows. It appears in the range where there are no stable steady fully developed flows. We also report both experimental and numerical evidence of flow stability change along a solution branch without passing limit/bifurcation points.

Original languageEnglish
Pages (from-to)296-302
Number of pages7
JournalPhysica D: Nonlinear Phenomena
Volume200
Issue number3-4
DOIs
Publication statusPublished - 15 Jan 2005
Externally publishedYes

Keywords

  • Bifurcation
  • Dean number
  • Stability

ASJC Scopus subject areas

  • Statistical and Nonlinear Physics
  • Mathematical Physics
  • Condensed Matter Physics
  • Applied Mathematics

Fingerprint

Dive into the research topics of 'Periodic oscillation in curved duct flows'. Together they form a unique fingerprint.

Cite this